MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER
Model Number 420296-05
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the large suturecut needledriver instrument and performed a device evaluation.Failure analysis (fa) investigations replicated and confirmed the customer reported complaint of "unable to close." the instrument was found to have two missing distal idler pulleys at the wrist, which route the grip cables.Movement of the wrist was no longer intuitive.Material, approximately 0.15" x 0.15" was missing for both the distal idler pulleys.Additional observation not reported by the customer was a broken boss feature of the distal clevis.Upon microscopic inspection, the feature was found missing from the insert slot.The missing piece, approximately 0.06" x 0.04", was not returned with instrument.Fa also identified a dislodged distal pin of the clevis.Upon microscopic inspection, the pin was no longer present with the distal idler pulley.The missing piece, approximately 0.21" x 0.03", was not returned with the instrument.Advanced failure analysis confirmed that one distal clevis post was broken off and not returned.The distal idler pulleys normally attached to this post were also missing.The grip cables were intact.The fracture surface of the post is not flat, and mostly protrudes above the base surface.A review of the instrument log for the large suturecut needledriver instrument (420296-05/n10180305 535) associated with this event has been performed.Per the logs, the instrument was last used on (b)(6) 2018.A log review was conducted, which resulted in the following findings: the instrument was last used on (b)(6) 2018 in an umbilical hernia repair on system sh0798.A review of the site's complaint history shows no additional complaints related to this product and/or this event.No image or video was provided by the site for review.This complaint is being reported because the instrument grip pin was missing or sticking with no evidence or claim of user mishandling/misuse.Although there was no patient injury reported, if this failure mode were to recur, it could cause or contribute to an adverse event.This report has been generated in response to fda inspectional observations dated 06-mar-2020.
 
Event or Problem Description
It was reported that during central processing, the large suturecut needledriver instrument was unable to close completely.There was no report of patient involvement.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE SUTURE CUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10609667
Report Number2955842-2020-11010
Device Sequence Number2445068
Product Code NAY
UDI-Device Identifier00886874111789
UDI-Public(01)00886874111789(10)N10180305
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420296-05
Device Catalogue Number420296
Device Lot NumberN10180305 535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1